MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOCLAVE® UNIVERSAL VENTED VIAL SPIKE; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOCLAVE® UNIVERSAL VENTED VIAL SPIKE; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CH-70
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the device was requested to be returned for evaluation, it has not been received.Without the returned device, a probable cause is unable to be determined.
 
Event or Problem Description
It was reported that a chemoclave® vented vial spike, 13mm with list number ch-72 and lot number 13774808.The reporter stated that "reconstituting a pembrolizumab, when turned upside down to put pembro liquid into syringe the pembro spike leaked all over staff members hand.".It was unknown if the sample was available for investigation.The status of the product at the time of the event was unknown.There was patient involvement, but no harm was noted.
 
Additional Manufacturer Narrative
Additional/updated information can be found in b5, d8, e3.Corrected information can be found in h6, component code.
 
Event or Problem Description
The customer provided additional information as follows: while making up immunotherapy and drawing up the treatment in a closed system via a syringe, the chemo clave universal vented spike shot the immunotherapy out of a crack in the side of the equipment that was discovered to be defective.This went on the preparer's gloves and a puddle of immunotherapy was present in the blue clinical tray.The product was stored in room temperature in the storeroom inside of a cupboard.

Brand Name
CHEMOCLAVE® UNIVERSAL VENTED VIAL SPIKE
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20478440
Report Number9617594-2024-01470
Device Sequence Number8275710
Product Code ONB
UDI-Device Identifier00840619025854
UDI-Public00840619025854
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH-70
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date11/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PEMBROLIZUMAB, UNK MFR.
Patient SexUnknown